Arkansas, 2006

Hail in Arkansas, May 25, 2006

May 25, 2006 · NWS TSA · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 2:00 PM CST, 6 hours 43 minutes earlier.

Area forecast discussion, May 25, 2:00 PM CST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT THU MAY 25 2006

.DISCUSSION...
REGIONAL STABILITY ANALYSIS SHOWS LITTLE CAP THIS AFTERNOON WITH
CIN OF -25 OR LESS AND CAPE PUSHING 5000 J/KG NEAR STATIONARY BOUNDARY
ACROSS FAR NORTHERN OKLAHOMA...THIS IS CONFIRMED BY 18Z SGF SOUNDING.
CU FIELD AGITATED NEAR THE BOUNDARY AND APPEARS THERE WILL BE AN
OUTSIDE CHANCE OF SEVERE STORMS THIS AFTERNOON CLOSE TO THE
BOUNDARY. MAY ALSO SEE DEVELOPMENT OVER HIGHER TERRAIN AREAS IN
WEAKLY CAPPED ENVIRONMENT. WILL CARRY A SLIGHT CHANCE THIS
EVENING WITH A LITTLE HIGHER CHANCE NEAR THE BOUNDARY.

BOTH NAM AND GFS CONTINUE TO SHOW UPGLIDE IN THE VICINITY OF THE
BOUNDARY AFTER 06Z TONIGHT...THOUGH THE BEST LIFT REMAINS JUST
NORTH OF THE CWA. WILL CONTINUE WITH LOW CHANCES OF THUNDER
THROUGH EARLY FRIDAY IN THE NORTH AND EAST...CLOSE IN LINE WITH
GUIDANCE POPS. PRECIP CHANCES MORE LIMITED THEREAFTER AS BOUNDARY
LIFTS BACK NORTH AND UPPER RIDGE BECOMES DOMINANT.

OTHERWISE IT LOOKS VERY MUCH LIKE SUMMERTIME AS THE MAIN STORM
TRACK PUSHED WAY NORTH. TEMPS FRIDAY WILL DEPEND ON CLOUD COVER
AND FEEL THAT FAR NORTH AND EAST SECTIONS WILL SEE ENOUGH TO HOLD
TEMPS DOWN SOME...WHILE THE REST OF THE AREA WILL BE JUST AS
HOT...IF NOT HOTTER THAN TODAY. SAME STORY ON SATURDAY WITH MORE
POTENTIAL RECORD HIGHS. SHOULD STAY JUST BELOW HEAT WARNING
CRITERIA THOUGH HEAT INDICES OF AROUND 100 SHOULD BE COMMON.

STILL SOME INDICATION OF RELATIVE WEAKNESS IN RIDGING MAY BE
PRESENT AND CAUSE HEAT TO TAPER OFF SOME NEXT WEEK...AND MAY BE
ENOUGH AN ISOLATED TERRAIN INDUCED STORM EACH AFTERNOON. INDICATIONS
ARE THAT HOT AND GENERALLY DRY WEATHER WILL CONTINUE THROUGH DAY
7...AND LIKELY WELL BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  96  76  96 /  20  20  10  10
FSM   69  93  71  92 /  20  10  10  10
MLC   72  95  73  93 /  10   0  10   0
BVO   67  92  71  96 /  30  20  10  10
FYV   65  87  68  91 /  20  20  10  10
BYV   67  87  68  92 /  30  20  10  10
MKO   72  95  72  93 /  20  10  10  10
MIO   71  89  72  95 /  30  20  10  10
F10   72  96  72  93 /  10  10  10  10
HHW   72  94  73  94 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 12
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, May 25, 7:15 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT THU MAY 25 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
815 PM CDT THU MAY 25 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING AND AGAIN LATE TONIGHT.

DISCUSSION...
THE ISOLATED THUNDERSTORMS THAT DEVELOP ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS HAVE DISSIPATED
THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THERE IS STILL
THE POSSIBILITY THAT ONGOING THUNDERSTORMS ACROSS SOUTHWEST MISSOURI
COULD MOVE INTO NORTHWEST ARKANSAS THIS EVENING BEFORE DISSIPATING.
THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE WITH LARGE...
STRONG GUSTY WINDS AND VERY HEAVY RAIN POSSIBLE.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
TONIGHT ALONG AND NORTH OF A FRONTAL BOUNDARY THAT IS NEAR THE
OKLAHOMA AND KANSAS BORDER AS THE LOW LEVEL JET DEVELOPS. THESE
THUNDERSTORMS COULD MOVE INTO NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS LATE TONIGHT AND INTO FRIDAY MORNING. SOME OF THESE
STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING.  THE FRONT
SHOULD LIFT NORTH DURING THE DAY SO A REPEAT PERFORMANCE FRIDAY
NIGHT IS NOT EXPECTED.  DRY AND WARMER THAN NORMAL WEATHER IS
EXPECTED THROUGH THE MEMORIAL DAY WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 25, 4:40 PM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT THU MAY 25 2006

OKZ067-252315-
WAGONER OK-
540 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 540 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHEAST OF ONETA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...REDBIRD...COWETA AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 25, 5:20 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU MAY 25 2006

OKZ067-252345-
WAGONER OK-
620 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 620 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF COWETA...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...REDBIRD...COWETA AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED DUE TO THE SLOW
MOVEMENT OF THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 25, 7:28 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT THU MAY 25 2006

ARZ002-260230-
CARROLL AR-
828 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     NORTHEAST CARROLL

AT 828 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTHWEST OF OAK GROVE...MOVING SOUTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK
GROVE...DENVER...GREEN FOREST...CARROLLTON AND COIN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Springfield radar (KSGF), 92 km away, was scanning. The volume nearest the first event began at 02:40 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Carroll

When
May 25, 8:43 PM CST
Where
Carroll County, Oak Grove
Measured
1.75 in hail
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
36.417, -93.533

Hail, Carroll

When
May 25, 9:27 PM CST
Where
Carroll County, Urbanette
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.433, -93.483

Hail, Carroll

When
May 25, 9:36 PM CST
Where
Carroll County, 6 mi NE of Berryville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.450, -93.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509169, 5509170, 5508300.